If you think someone may be having an overdose call 9-1-1 immediately, do not delay.
Find overdose prevention and supervised consumption services
- Interior Health - Substance Use Resources
- Vancouver Coastal Health - Overdose Prevention and Supervised Injection Locations
- First Nations Health Authority - substance use prevention and treatment
- Fraser Health - Overdose Prevention sites and Supervised Consumption sites
- Island Health - Overdose Prevention Services
- Northern Health - Overdose Prevention
If you use drugs purchased from the illegal market, occasionally or regularly, these tips can help to prevent an overdose.
- Know your health status and your tolerance
- Do not mix drugs and alcohol. If you do mix, choose to use drugs before alcohol
- Be aware: using drugs while on prescribed medications can increase overdose risk
- Don’t use alone. Leave door unlocked. Tell someone to check on you
- Do testers to check strength. Use less. Pace yourself
- Talk to an experienced person or a trusted healthcare provider about reducing risk
- Carry a naloxone kit and know how to use it
- Keep an eye out for your friends – stay together and look out for each other.
- Recognize the signs of an overdose: Slow or no breathing, gurgling or gasping, lips/fingertips turning blue, difficult to rouse (awaken), non-responsive.
- If someone thinks they may be having an overdose or is witnessing an overdose, follow the SAVE ME steps and call 9-1-1 immediately, do not delay.
- Know your health status and your tolerance, but be aware that if you haven’t used for a while, your tolerance may be much lower than you think.
Toward the Heart has an Overdose Survival Guide that can help you save a life and is available in multiple languages: